Alert archive / Tennessee / Severe Thunderstorm Warnings in 2006

Severe Thunderstorm Warning 34, NWS Nashville, TN

March 13, 2006Humphreys County, Tennessee

NWS Nashville, TN issued this severe thunderstorm warning at Mar 13, 2006, 1:57 PM CST for Humphreys County, Tennessee. It was in force for 33 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 13, 2006, 1:57 PM CST (19:57 UTC)
Expired
Mar 13, 2006, 2:30 PM CST
In force
33 min
Issued by
NWS Nashville, TN
Area
Counties, with a storm outline in the text

County Humphreys County, TN

What was reported inside it

TimeReportWhereRemark
Mar 13, 2:15 PM CSTTSTM WND DMGWaverly, TNPOWER LINES ALONG WITH 1 TREE AND 1 SIGN BLOWN DOWN...LOCATED BETWEEN WAVERLY AND NEW JOHNSONVILLE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 18 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 13, 1:48 PM CSTTornado WatchSPC6 hr

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 12:00Z, 8.0 hours before the alert went out and 115 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 12:00Z on 2006-03-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 29 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 12:00Z on 2006-03-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 349 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
29 J/kg
Mixed-layer CIN
-131 J/kg
Mixed-layer LCL
1009 m above ground
0-6 km bulk shear
39 kt
0-1 km storm-relative helicity
349 m²/s²
0-3 km storm-relative helicity
321 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOHX 131957
SVROHX
TNC085-132030-
/O.NEW.KOHX.SV.W.0034.060313T1957Z-060313T2030Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
157 PM CST MON MAR 13 2006

THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HUMPHREYS COUNTY IN TENNESSEE
  THIS INCLUDES THE CITY OF WAVERLY

* UNTIL 230 PM CST

* AT 154 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM.  THIS STORM WAS LOCATED NEAR NEW
  JOHNSONVILLE...OR ABOUT 12 MILES SOUTHWEST OF WAVERLY...AND MOVING
  NORTHEAST AT 55 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  WAVERLY BY 205 PM CST

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3602 8803 3586 8793 3601 8762 3618 8775

$$

21
1 follow-up statement
000 
WWUS54 KOHX 132018
SVSOHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
217 PM CST MON MAR 13 2006

TNC085-132030-
/O.CON.KOHX.SV.W.0034.000000T0000Z-060313T2030Z/
HUMPHREYS TN-
217 PM CST MON MAR 13 2006

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 230 PM CST
FOR HUMPHREYS COUNTY...

AT 214 PM CST...DOPPLER RADAR SHOWED A SEVERE THUNDERSTORM CAPABLE 
OF PRODUCING DIME SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 
MPH. THIS STORM WAS LOCATED NEAR MCEWEN...OR ABOUT 8 MILES NORTHEAST 
OF WAVERLY...MOVING NORTHEAST AT 55 MPH.

ADDITIONAL THUNDERSTORMS WERE LOCATED OVER THE SOUTHWEST PART OF THE 
COUNTY...AND THESE MAY ALSO INTENSITY FURTHER. 

HAIL THE SIZE OF DIMES WAS REPORTED BY A SPOTTER ON HIGHWAY 70 IN 
WAVERLY AROUND 208 PM CST.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CST MONDAY EVENING FOR
ALL BUT BENTON AND STEWART COUNTIES IN MIDDLE TENNESSEE. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

LAT...LON 3602 8803 3586 8793 3597 8755 3618 8756
      3624 8775

$$
STEIGERWALDT

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 13, 2:38 AM CST, 11 hours 19 minutes earlier.

Area forecast discussion, Mar 13, 2:38 AM CST, 11 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
238 AM CST MON MAR 13 2006

.SHORT TERM...(THROUGH TUE)
CURRENT....MOSTLY CLEAR SKIES AND WARM...TEMPS IN UPPER 60S TO
LOWER 70S. NEAREST CONVECTION TORNADIC SUPERCELL OVER SE MO.

FRONT PROGGED TO BE A LITTLE SLOWER THAN THOUGHT LAST NITE AT
THIS TIME. LOOKS TO BE AN AFTERNOON AND EVE SQUALL LINE EVENT...STRONG
WINDS AND MAYBE SOME HAIL. QUESTION AS TO HOW MUCH LOW CLOUDS LINGER
BEHIND FRONT...WITH MODELS HINTING THAT H925 MOISTURE COULD BE A
PROBLEM AS FAR W AS BNA AFTER 06Z TONITE. WILL LEAN TOWARD A
GRADUAL CLEARING FORECAST. NICE AND COOL TUE.

MAV NUMBERS TOO COOL FOR TDA...AND TOO WARM TOMORROW.

.LONG TERM...
HI PRES IN CONTROL INTO WED. WED NITE A SLITE CHANCE OF -SHRA WITH
WAA...AND AGAIN THU SLITE CHANCE WITH WEAK FROPA.
&&

.PRELIMINARY POINT TEMPS/POPS...
NASHVILLE    77  41  54  33 /  80  40   0   0
CLARKSVILLE  76  38  53  31 /  80  20   0   0
CROSSVILLE   74  39  49  27 /  60  70   0   0

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

MAG

In the hours before

Special weather statement, Mar 13, 11:30 AM CST, 2 hours 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1130 AM CST MON MAR 13 2006

TNZ006-007-131815-
MONTGOMERY-ROBERTSON-
1133 AM CST MON MAR 13 2006

...A FEW STRONG THUNDERSTORMS WERE OVER MONTGOMERY COUNTY...

AT 1126 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 6 MILES SOUTH OF GUTHRIE...OR 8 MILES EAST OF
CLARKSVILLE...MOVING NORTHEAST AT 55 MPH.

A FEW OTHER STORMS WERE ALSO JUST TO THE SOUTHWEST OF THIS STORM.
THESE STORMS WILL ALSO AFFECT MAINLY THE NORTHWEST PART OF ROBERTSON
COUNTY AS WELL UNTIL SHORTLY AFTER NOON TIME.

WINDS COULD GUST FROM 40 TO 50 MPH WITH THESE STORMS.

STEIGERWALDT
Special weather statement, Mar 13, 1:44 PM CST, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
144 PM CST MON MAR 13 2006

TNZ022-024-056-057-132030-
BENTON-HICKMAN-HUMPHREYS-PERRY-
144 PM CST MON MAR 13 2006

...A STRONG THUNDERSTORM WAS MOVING INTO SOUTHERN BENTON COUNTY AND
WILL BE AFFECTING NORTHWEST HICKMAN...NORTHERN PERRY AND HUMPHREYS
COUNTIES...

AT 142 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 12 MILES NORTH OF PARSONS...OR 16 MILES SOUTH OF
CAMDEN...MOVING NORTHEAST AT 55 MPH.

THIS STORM WILL BE AROUND...
  5 MILES SOUTHEAST OF MCEWEN BY 210 PM CST.

WINDS 40 TO 50 MPH ARE EXPECTED WITH THIS STORM...AND POSSIBLY HAIL
THE SIZE OF PEAS OR SMALL MARBLES.

STEIGERWALDT

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 13, 3:01 PM CSTSevere Thunderstorm WarningOHXOverton29 min
Mar 13, 3:27 PM CSTSevere Thunderstorm WarningOHXLawrence22 min
Mar 13, 3:37 PM CSTSevere Thunderstorm WarningOHXGiles38 min
Mar 13, 3:46 PM CSTSevere Thunderstorm WarningOHXFentress14 min
Mar 13, 4:02 PM CSTTornado WarningOHXGiles13 min
Mar 13, 4:08 PM CSTTornado WarningOHXRutherford22 min
Mar 13, 4:12 PM CSTTornado WarningOHXBedford, Marshall48 min
Mar 13, 4:14 PM CSTTornado WarningOHXCannon21 min
Mar 13, 5:01 PM CSTSevere Thunderstorm WarningOHXCumberland, Fentress19 min
Mar 13, 5:01 PM CSTTornado WarningOHXCoffee29 min
Mar 13, 5:53 PM CSTSevere Thunderstorm WarningOHXBedford, Rutherford37 min
Mar 13, 5:59 PM CSTSevere Thunderstorm WarningOHXCannon, DeKalb31 min

Nearby

Severe Thunderstorm Warnings in Tennessee, 2006Every severe thunderstorm warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.